Alert archive / New York / Frost Advisories in 2012
Frost Advisory 9, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 23, 2012, 9:52 PM EDT for Essex County, Franklin County, St. Lawrence County, New York. It took effect at Sep 24, 2012, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 9:52 PM EDT (01:52 UTC)
- In effect from
- Sep 24, 2012, 12:00 AM EDT
- Expired
- Sep 24, 2012, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS71 KBTV 240152 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 952 PM EDT SUN SEP 23 2012 NYZ029-030-034-241100- /O.NEW.KBTV.FR.Y.0009.120924T0400Z-120924T1100Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID 952 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT MONDAY. * LOCATIONS...THE NORTHERN ADIRONDACK MOUNTAINS * TEMPERATURES...LOWS 30 TO 35. * TIMING...12 AM EDT UNTIL 7 AM EDT MONDAY * IMPACTS...NEAR-FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
1 follow-up statement
724 WWUS71 KBTV 241101 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 701 AM EDT MON SEP 24 2012 NYZ029-030-034-241215- /O.EXP.KBTV.FR.Y.0009.000000T0000Z-120924T1100Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID 701 AM EDT MON SEP 24 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL WARM INTO THE UPPER 30S AND MID 40S THIS MORNING...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 23, 7:33 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 23, 7:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 733 PM EDT SUN SEP 23 2012 .SYNOPSIS... HIGH PRESSURE LOCATED OVER THE CENTRAL UNITED STATES WILL SLOWLY BUILD EASTWARD INTO THE NORTH COUNTY TONIGHT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE INTO THE MIDDLE OF THE WEEK. THIS WILL RESULT IN CONTINUED COOL TEMPERATURES AND MAINLY DRY CONDITIONS THROUGH TUESDAY...BEFORE ANOTHER FRONT WITH A CHANCE OF SHOWERS ARRIVES ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 719 PM EDT SUNDAY...MINOR UPDATES TO POPS/WX ACROSS NRN NY INTO EVENING/EARLY OVERNIGHT HOURS TO ACCT FOR CURRENT -SHRA ACTIVITY...FORCED BY WEAK SFC TROUGH SAGGING INTO THE SLV AND CONVERGENT FLOW OFF LK ONTARIO. PCPN AMOUNTS TO BE SCT AT BEST AND LESS THAN 0.10 INCHES IN ANY SPOT THAT RECEIVES RAFL. ELSEWHERE A DRY FCST STILL ON TRACK FOR TONIGHT AS SFC RIDGING CONTINUES TO BUILD EAST INTO THE REGION...BRIDGED ALOFT BY DEEP CYCLONIC UPPER FLOW. TEMPS GENERALLY IN THE 30S TO LOCALLY IN THE 40S IN THE CHAMPLAIN VALLEY AND NEAR THE ST LAWRENCE RIVER. HAVE A NICE EVENING. GENERALLY QUIET WEATHER IS EXPECTED FOR THE NEAR TERM PERIOD TONIGHT AS SURFACE HIGH PRESSURE OVER THE CENTRAL CONUS BEGINS TO SHIFT EASTWARD INTO THE FORECAST AREA. CURRENT LAKE EFFECT RAIN SHOWERS EXTENDING EASTWARD DOWNWIND OF LAKE ONTARIO SHOULD DISSIPATE LATER THIS EVENING AS SHORTWAVE ENERGY ON THE EAST SIDE OF AN UPPER TROUGH TO OUR WEST CONTINUES TO SHIFT NORTHWARD AWAY FROM THE REGION. ANOTHER SHORTWAVE UPSTREAM SOUTH OF LAKE MICHIGAN WILL PRESENT SOME ISSUES FOR OUR AREA IN REGARDS TO CLOUD COVER...TEMPS AND FROST POTENTIAL. WHILE THIS ENERGY LOOKS TO STAY SOUTH OF THE FORECAST AREA...FEEL IT WILL ENHANCE CLOUDS ACROSS THE REGION KEEPING TEMPS FROM BECOMING TOO CHILLY...AND ALSO INHIBITING ANY WIDESPREAD FROST DEVELOPMENT. STILL THINKING TEMPS WILL NEAR FREEZING IN SOME AREAS...BUT NOT CONFIDENT ENOUGH ON AREAL COVERAGE RIGHT NOW TO HOIST ANY HEADLINES. OVERALL...LOWS SHOULD GENERALLY BE IN THE MID/UPPER 30S...EXCEPT LOWER 40S IN THE CHAMPLAIN VALLEY ALONG/NEAR LAKE CHAMPLAIN. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 338 PM EDT SUNDAY...MID/UPPER LEVEL TROUGH AXIS SWINGS THROUGH THE REGION MONDAY WITH SURFACE HIGH PRESSURE CONTINUING TO SHIFT EAST OVER THE EASTERN SEABOARD. GIVEN THE TROUGH PASSAGE AND WEAK EMBEDDED SHORTWAVE ENERGY COMBINED WITH SOME LAKE ENHANCED MOISTURE ON WEST/SOUTHWEST FLOW...CONTINUED SCATTERED TO BROKEN CLOUDS AND A FEW ISOLATED SHOWERS WILL BE POSSIBLE THROUGH MUCH OF THE DAY. 925-850MB TEMPS DROP SLIGHTLY THROUGH THE DAY WITH THE TROUGH PASSAGE...WARMING SLIGHTLY AFTER 18Z WITH WAA DEVELOPING ON THE BACKSIDE OF HIGH PRESSURE TO OUR SOUTHEAST. THINKING TEMPS WILL BE SIMILAR TO SUNDAY...THOUGH MAYBE A DEGREE OR TWO COOLER DEPENDING ON CLOUDS COVER. BY MONDAY NIGHT SURFACE GRADIENT AND WAA INCREASE WITH A GENERAL CLEARING TREND AND TEMPS SLIGHTLY WARMER THAN THE PREVIOUS NIGHT EXPECTED. THIS SHOULD LIMIT AND FROST DEVELOPMENT AND WILL SUBSEQUENTLY END THE FROST/FREEZE PROGRAM FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND NORTHEAST KINGDOM OF NEW YORK AS WE'LL BE PAST 2 WEEKS OF THE CLIMO NORMAL END OF THE GROWING SEASON. QUIET WEATHER CONTINUES INTO TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE REMAINS OVER PORTIONS OF THE REGION. NEXT DIGGING MID/UPPER LEVEL TROUGH APPROACHES THE ST LAWRENCE VALLEY TUESDAY NIGHT...BUT BEST MOISTURE/DYNAMICS SHOULD STAY NORTHWEST OF FORECAST AREA WITH POPS APPROACHING CHANCE LATE. PROGGED 925-850MB TEMPS WARM NICELY THROUGH THE PERIOD WITH HIGHS TUESDAY IN THE UPPER 60S TO LOWER 70S...AND LOWS TUESDAY NIGHT IN THE MID 40S TO LOWER 50S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 332 PM EDT SUNDAY...LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA FOR WEDNESDAY AND WEDNESDAY EVENING BRINGING WITH THEM MOSTLY CLOUDY SKIES AND AN INCREASED CHANCE OF SHOWERS. AHEAD OF THE FRONT WE SHOULD SEE TEMPERATURES REACH INTO THE 60S AREA-WIDE. BEHIND THE COLD FRONT FOR WEDNESDAY NIGHT...LINGERING MOISTURE AND NORTHWEST FLOW WILL PROVIDE CONTINUED LOW CHANCES OF RAIN SHOWERS...ESPECIALLY IN THE HIGHER TERRAIN OF NORTH CENTRAL AND NORTH EASTERN VERMONT. TEMPERATURES WILL FALL FOLLOWING FRONTAL PASSAGE...BUT LINGERING CLOUDS WILL LIMIT THE EXTENT OF COOLING...SO LOOKING AT WIDESPREAD 40S WITH A FEW 30S IN THE NORMALLY COLDER AREAS. SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FOR THURSDAY AND INTO FRIDAY WHICH WILL DELIVER MOSTLY SUNNY SKIES AND CRISP FALL TEMPERATURES. HIGHS ON THURSDAY WILL LIKELY NOT OUT OF THE 50S...WITH FRIDAY IN THE UPPER 50S AND LOWER 60S. THURSDAY NIGHT SHOULD BE THE COLDEST OF THE PERIOD WITH LOWS MAINLY IN THE 30S...EXCEPT NEAR 40 ALONG LAKE CHAMPLAIN...AND A FEW UPPER 20S IN THE COLDEST SPOTS. FORECAST BECOMES MORE COMPLICATED FOR THE WEEKEND AS A FAIRLY STRONG UPPER TROUGH DIGS SOUTHWARD FROM NEAR HUDSON BAY AND SOUTHWEST FLOW AFFECTS THE REGION AHEAD OF IT. LARGE DIFFERENCES CURRENTLY EXIST BETWEEN THE GFS/ECMWF ON THE HANDLING AND PROGRESSION OF THE UPPER TROUGH. BUT EITHER WAY...WITH UPPER TROUGH NEARBY AND CYCLONIC FLOW ALOFT COMBINED WITH A POSSIBLE SURFACE WAVE OF LOW PRESSURE...THERE WILL BE INCREASED CHANCES FOR CLOUDS AND SHOWERS FRIDAY NIGHT THROUGH SUNDAY. HIGH TEMPERATURES WILL BE SIMILAR EACH DAY...GENERALLY UPPER 50S/LOWER 60S WITH LOWS IN THE 40S TO NEAR 50. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THROUGH 00Z TUESDAY....DAYTIME STRATOCUMULUS CLOUDS GENERALLY DISSIPATING THIS EVENING LEAVING FEW-SCT040-050 ACROSS VT FOR THE BALANCE OF THE OVERNIGHT. COULD SEE SOME PATCHY FOG EAST OF THE GREEN MTNS...AND INCLUDED 4SM BR AT MPV 07-12Z. WSWLY FLOW AROUND 20 KTS AT 850MB WILL DRAW MOISTURE FROM THE ERN GREAT LAKES INTO NRN NY...YIELDING BKN025-035 AT SLK WITH UPSLOPE FLOW. MAY ALSO SEE A BRIEF SHOWER OR SPRINKLE AT MSS/SLK THRU 03Z. DURING THE DAY MONDAY...VFR AND GENERALLY SCT040-050 WITH SW WINDS 5-10 KTS. SWLY GRADIENT FLOW PICKS UP IN THE ST. LAWRENCE VALLEY BY AFTN...SO INCREASED WINDS TO 12KTS WITH GUSTS TO 20 KTS AT KMSS AFT 18Z. OUTLOOK 00Z TUESDAY THROUGH FRIDAY... 00Z TUESDAY THROUGH 12Z WEDNESDAY...PRIMARILY VFR ALTHOUGH RESTRICTIONS POSSIBLE IN EARLY MORNING FOG/BR...MAINLY SLK/MPV. 12Z WEDNESDAY THROUGH 12Z THURSDAY...MAINLY VFR WITH SCATTERED MVFR RAIN SHOWERS POSSIBLE WITH COLD FRONT PASSAGE. 12Z THURSDAY ONWARD...VFR UNDER BUILDING HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...JMG/LAHIFF SHORT TERM...LAHIFF LONG TERM...MUCCILLI AVIATION...BANACOS/MUCCILLI
Hazardous weather outlook, Sep 23, 4:52 AM EDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 452 AM EDT SUN SEP 23 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-240900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 452 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.